Log In Sign Up

Every few days I have to up my insulin...is this normal?


Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Gestational Diabetes LinkBack Topic Tools Search this Topic Display Modes
  #1  
January 5th, 2010, 11:29 AM
Member
Join Date: Nov 2009
Location: Houston, TX
Posts: 13
It seems like every few days my body gets used to the insulin level I'm on and I have to up my dosage. Does this happen to everyone or just me? I'm 32 weeks so the baby and placenta are getting bigger by the day, is that maybe the reason?

I mean literally I'll adjust my nighttime amount by 2 units, I'll be ok for a few days and then my fasting numbers are high again and I'll have to add another 2 units. It's so frustrating, especially because my doctor said not to up my insulin on my own but I can't keep calling her every few days so I'm doing it anyways (very carefully as well).

Thanks for the help!

Andrea
DS 7/10/07
DD due 3/1/10
GD w/both, Insulin w/both
Currently 26units Lantus insulin at lunch and 18units NPH insulin at bedtime
Reply With Quote
  #2  
January 5th, 2010, 04:27 PM
rebeccabaltimore and more's Avatar (rebeccabaltimore)
Join Date: Feb 2009
Posts: 1,842
It is normal for insulin needs to increase. The placenta causes insulin resistance, and as it gets bigger, you get more and more resistance. Before I got my insulin pump I was taking about 2.5 times what you are taking of NPH at bedtime - and that was my first trimester. I would talk to your doctor about your concerns - it is NOT safe to make insulin dosage adjustments yourself. You may need to make 1 bigger adjustment instead of a lot of little ones.
__________________



Thank you Vicki for my awesome siggy!!


Reply With Quote
  #3  
January 7th, 2010, 05:40 PM
grlpisces's Avatar Dynamite w/ a laser beam
Join Date: Dec 2008
Location: 32.918289,-97.272266
Posts: 1,758
I agree with what Rebecca said, and definitely DO NOT increase doses yourself.

Yes, you can and should be calling / emailing your doctor every few days to discuss your blood glucose levels and asking how your dosage needs to be adjusted. I was emailing my diabetes educator every 2 days with my numbers and met with her face-to-face once a week. My doses would sometimes jump up 10 extra units between emails simply because of my fasting blood glucose levels. During my last week of pregnancy, I was injecting 85 units of NPH a night; previous week was 75 units.

Please don't think you are being a burden on your doc by contacting her every few days. Remember: she works for YOU, not the other way around

Take care of yourself!
__________________


Thank you to Jaidynsmum for my beautiful siggie!

I'm Barb, Mom to Angel on Earth Julia Rose (7*22*08), her twin brother Angel in Heaven Noah (7*22*08), and rainbow baby Sydney Noelle (12*4*09).





*a special 'thank you' to all the blinkie creators for their talents*
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 04:54 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0